Astrophysics and Space Science

, Volume 35, Issue 1, pp L27–L32 | Cite as

Derivation of a condition on the motion of two deformable bodies

  • J. N. Tokis
Letter to the Editor
  • 31 Downloads

Abstract

We attempt to derive the conditions for which the motion of a system of two deformable (fluid or not) bodies can be reduced to the well-known two-body problem. The new condition is discussed for some pairs of such bodies existing in the natural world.

Keywords

Natural World Deformable Body 

References

  1. Kaula, W. M.: 1968,An Introduction to Planetary Physics: The Terrestrial Planets, J. Wiley, London and New York.Google Scholar
  2. Kopal, Z.: 1959,Close Binary Systems, Chapman-Hall and J. Wiley, London and New York.Google Scholar
  3. MacDonald, G. J. F.: 1964,Rev. Geophys. 2, 467.Google Scholar
  4. Tokis, J. N.: 1974,Astrophys. Space Sci. 26, 447.Google Scholar
  5. Truesdell, C. and Toupin, R.: 1960, ‘The Classical Field Theories’, inHandbuch der Physik, Vol. 111/1 (ed. by S. Flügge), Springer-Verlag.Google Scholar

Copyright information

© D. Reidel Publishing Company 1975

Authors and Affiliations

  • J. N. Tokis
    • 1
  1. 1.Dept. of MechanicsUniversity of PatrasGreece

Personalised recommendations